Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 9, NWS Great Falls, MT

March 27, 2015

NWS Great Falls, MT issued this high wind warning at Mar 27, 2015, 2:52 PM MDT. It took effect at Mar 28, 2015, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2015, 2:52 PM MDT (20:52 UTC)
In effect from
Mar 28, 2015, 3:00 AM MDT
Expired
Mar 28, 2015, 9:00 PM MDT
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWUS75 KTFX 272052
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MDT FRI MAR 27 2015

MTZ009-048-281100-
/O.UPG.KTFX.HW.A.0008.150328T0900Z-150329T0300Z/
/O.NEW.KTFX.HW.W.0009.150328T0900Z-150329T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
252 PM MDT FRI MAR 27 2015

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE LATE
  TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL
  BECOME EVEN STRONGER OUT OF THE WEST SATURDAY MORNING. STRONG
  WINDS WILL THEN CONTINUE INTO THE AFTERNOON BEFORE DECREASING
  LATE IN THE AFTERNOON. TRAVEL WILL BECOME HAZARDOUS FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY...BUT 35 TO 50 MPH WITH GUSTS TO 75 MPH COULD OCCUR OVER
  HIGHER TERRAIN AND THROUGH FAVORED GAPS ALONG THE ROCKY MOUNTAIN
  FRONT.

* OTHER IMPACTS: AREAS OF POOR VISIBILITIES IN BLOWING SNOW ARE
  LIKELY IN THE MOUNTAINS. LOCALLY POOR VISIBILITIES IN BLOWING
  DUST ARE POSSIBLE OVER THE PLAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010>014-044>047-049>051-054-281100-
/O.CON.KTFX.HW.A.0008.150328T1500Z-150329T0300Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
252 PM MDT FRI MAR 27 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE SATURDAY
  MORNING ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. BEHIND THE
  COLD FRONT WINDS WILL LIKELY INCREASE FURTHER AND COULD BECOME
  STRONG BY AFTERNOON. WINDS WILL DIMINISH EARLY SATURDAY EVENING.
  TRAVEL COULD BECOME HAZARDOUS FOR THOSE DRIVING HIGH PROFILE
  VEHICLES.

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE.

* OTHER IMPACTS: LOCALLY POOR VISIBILITIES IN BLOWING DUST COULD
  OCCUR OVER THE PLAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...WHITE SULPHUR 
  SPRINGS...STANFORD...CHINOOK...CONRAD... SHELBY...CHESTER...
  CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG 
  SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
827 
WWUS75 KTFX 280905
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
305 AM MDT SAT MAR 28 2015

MTZ010>014-044>047-049>051-054-282115-
/O.UPG.KTFX.HW.A.0008.150328T1500Z-150329T0300Z/
/O.EXB.KTFX.HW.W.0009.150328T1500Z-150329T0300Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS
305 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE SATURDAY 
  MORNING ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. BEHIND 
  THE COLD FRONT WINDS WILL LIKELY INCREASE FURTHER AND COULD 
  BECOME STRONG BY AFTERNOON. WINDS WILL DIMINISH EARLY SATURDAY 
  EVENING. TRAVEL COULD BECOME HAZARDOUS FOR THOSE DRIVING HIGH 
  PROFILE VEHICLES. 

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST COULD OCCUR
  OVER THE PLAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...WHITE SULPHUR 
  SPRINGS...STANFORD...CHINOOK...CONRAD... SHELBY...CHESTER...
  CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG 
  SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS... LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-282115-
/O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
305 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE LATE 
  TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL 
  BECOME EVEN STRONGER OUT OF THE WEST SATURDAY MORNING. STRONG 
  WINDS WILL THEN CONTINUE INTO THE AFTERNOON BEFORE DECREASING 
  LATE IN THE AFTERNOON. TRAVEL WILL BECOME HAZARDOUS FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

* WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY...BUT 35 TO 50 MPH WITH GUSTS TO 75 MPH COULD OCCUR 
  OVER HIGHER TERRAIN AND THROUGH FAVORED GAPS ALONG THE ROCKY 
  MOUNTAIN FRONT. 

* OTHER IMPACTS: AREAS OF POOR VISIBILITIES IN BLOWING SNOW ARE 
  LIKELY IN THE MOUNTAINS. LOCALLY POOR VISIBILITIES IN 
  BLOWING DUST ARE POSSIBLE OVER THE PLAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
567 
WWUS75 KTFX 281639
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1039 AM MDT SAT MAR 28 2015

MTZ008-015-052-053-055-290300-
/O.EXA.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
1039 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DIMINISH EARLY
  THIS EVENING. TRAVEL COULD BE HAZARDOUS FOR THOSE DRIVING HIGH
  PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER... 
  BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL... 
  TOWNSEND...BIG HOLE PASS...CHIEF JOSEPH PASS...DILLON... 
  MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN 
  BRIDGES 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009>014-044>051-054-290300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...
WHITE SULPHUR SPRINGS
1039 AM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DIMINISH EARLY
  THIS EVENING. TRAVEL COULD BE HAZARDOUS FOR THOSE DRIVING HIGH
  PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH OR GREATER
  ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...CHESTER...
  WHITE SULPHUR SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN 
  DIVIDE...SHELBY...CHINOOK...BIG SANDY... FORT BENTON...
  BROWNING...MARIAS PASS...CONRAD...HAVRE... CUT BANK...GREAT 
  FALLS...KINGS HILL PASS...FLESHER PASS... HELENA...LINCOLN...
  MACDONALD PASS...ROGERS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
282 
WWUS75 KTFX 282038
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT SAT MAR 28 2015

MTZ008>015-044>055-290300-
/O.CON.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...BROWNING...
MARIAS PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...CONRAD...
CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
238 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL
9 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
9 PM MDT THIS EVENING.

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE INTO THE
  EARLY EVENING HOURS. TRAVEL WILL BE DIFFICULT FOR THOSE DRIVING
  HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH.
  ISOLATED HIGHER GUSTS NEAR 75 MPH ARE ALSO POSSIBLE.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER
  OUTAGES ARE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: ALL OF NORTH CENTRAL AND SOUTHWEST
  MONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
832 
WWUS75 KTFX 290251
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT SAT MAR 28 2015

MTZ008>015-044>055-290400-
/O.EXP.KTFX.HW.W.0009.000000T0000Z-150329T0300Z/
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...BROWNING...
MARIAS PASS...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...CONRAD...
CHINOOK...CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS...
HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
851 PM MDT SAT MAR 28 2015

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THE STRONG WINDS ARE BEGINNING TO DIMINISH OVER THE REGION. THUS
THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 27, 2:40 PM MDT, 12 minutes earlier.

Area forecast discussion, Mar 27, 2:40 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT Fri Mar 27 2015

.DISCUSSION...
Tonight through Sunday...The main weather feature during the
period continues to be an upper trough which is forecast to move
into western Montana Saturday morning and be in eastern Montana by
Saturday evening. Associated with the upper trough will be a cold
front which will move through the forecast area Saturday morning.
Precipitation will develop over the mountains of the Rocky
Mountain Front by Saturday morning then continue into Sunday
evening. Snow levels near 9000 feet ahead of the front will fall
to as low as 5000 feet during the afternoon. Mountains of the
Rocky Mountain Front will see several inches of snow with amounts
up to 6 inches possible. Scattered showers and gusty westerly
winds will occur over the plains and southwest valleys Saturday
afternoon as the trough moves into the area. Models are indicating
some better lift near the U.S. route 2 area so have gone with
showers likely for this particular area. Expect showers in the
east to linger into the evening and have increased the chances of
precipitation from the previous forecast. Late Saturday night into
Sunday the forecast area will be under the influence of a broad
upper ridge over the northwest U.S. Expect dry weather with the
possibly exception of the Rocky Mountain Front where there could
be a few rain or snow showers. There will be gusty westerly winds
Sunday but they will not be as strong as those of Saturday.

High winds...Confidence is high for the Rocky Mountain Front that
the high wind watch has been upgraded to a high warning. Elsewhere
confidence is marginal for a high wind event so will continue to
ride with the current high wind watch. Blank

Sunday Night through Friday...Broad high pressure will extend across
the Great Basin and Northern Rockies from Sunday night through Tues
morning, making for quiet weather conditions with high temperatures
in the upper 60s to low 70s on Mon.  The first element of a trend
back toward more seasonal conditions is forecast to occur on Tues as
a quick-moving shortwave trof and surface cold front cross the
Divide by late morning.  Forecast models have been consistent for
several runs in showing scattered areas of light valley rain/mtn
snow on Tues aftn/eve, with slightly better chances of precip over
southwest MT. Also, still keeping an eye on Tues for possible high
wind highlights for the central and Hiline counties as projected
winds aloft and surface pressure gradient remain favorable for gusts
of 50 mph or more. The remainder of the week is basically an
unsettled pattern with persistent northwest flow aloft.  A couple of
additional shortwaves will move through the flow on Thurs and late
Fri, bringing periods of scattered rain/snow showers. The region's
current run of well-above normal temperatures will end with the
weather system on Tues as daily highs will trend downward into the
low-mid 50s for Wed through Fri.
Waranauskas

&&

.AVIATION...
UPDATED 1745Z.
VFR conditions will prevail over the region thru the period.
However...a chinook arch will continue to reside along the front
range thru 03z Saturday. Additionally...it will become
windy...especially by Saturday morning. A Pacific cold front moves
thru the region on Saturday morning...the strongest winds are likely
to along and behind the cold front. Showers will develop by Saturday
morning...and gradually spread east over the Plains by mid day.
Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  60  37  63 /   0  30  20   0
CTB  45  56  37  60 /  10  60  10   0
HLN  43  60  36  63 /  10  20  10   0
BZN  37  63  29  63 /   0  30  10   0
WEY  33  55  22  53 /  10  40  20   0
DLN  42  60  31  61 /   0  30   0  10
HVR  41  63  33  67 /   0  60  30   0
LWT  47  62  35  63 /   0  50  30   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Saturday morning through Saturday evening
Blaine...Cascade...Central and Southern Lewis and Clark...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Judith Basin...Liberty...Meagher...Toole.

HIGH WIND WARNING from 3 AM to 9 PM MDT Saturday Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.